Alert archive / South Carolina / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 181, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Aug 2, 2006, 5:04 PM EDT for Colleton County, South Carolina. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 2, 2006, 5:04 PM EDT (21:04 UTC)
- Expired
- Aug 2, 2006, 5:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Charleston, SC
- Area
- Counties, with a storm outline in the text
County Colleton County, SC
The radar
The Charleston,SC radar (KCLX), 42 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:30 PM EDT, 1 hour 34 minutes earlier.
Area forecast discussion, Aug 2, 3:30 PM EDT, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
330 PM EDT WED AUG 2 2006
...DANGEROUS HEAT TO CONTINUE ACROSS THE AREA THROUGH AT LEAST
FRIDAY...
.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...STAGNANT HOT AND
HUMID CONDS TO PERSIST THRU TMRW NIGHT WITH EXPANSIVE UPR LVL RIDGE
AND SFC HIGH PRES ALLOWING FOR IDEAL SUBSIDENCE AND COMPRESSIONAL
SFC HEATING. TEMPS ACRS THE AREA THIS AFTN HAVE ALREADY CLIMBED INTO
THE MID AND UPR 90S...AND WITH DEWPTS IN THE 70S THIS IS PRODUCING
MANY HEAT INDEX VALUES IN EXCESS OF 105. WITH SOME HEATING STILL
UNDERWAY ALONG WITH THE DEVELOPING SEABREEZE...HEAT INDEX VALUES ARE
STILL XPCTD TO CLIMB TO THE 110 TO 115 RANGE FOR MUCH OF SE SC AND
NEAR THE SAVANNAH RIVER IN PORTIONS OF SE GA. ELSEWHERE...HEAT INDEX
VALUES SHOULD REMAIN IN THE 105-114 RANGE. THUS...WILL KEEP THE
EXCESSIVE HEAT WARNING AND HEAT ADVISORIES THRU THE REST OF THIS
AFTN INTO THE EARLY EVE HOURS.
HAVE SEEN A FEW ISOLD SHWRS DEVELOP ON KCLX RADAR BUT AS QUICKLY AS
THEY HAVE DEVELOPED...THEY DISSIPATE. THUS WILL ALSO KEEP A DRY FCST
GOING AS THE COVERAGE WILL BE QUITE LACKING AND WILL NOT WARRANT
MENTION THRU TNGT.
SIMILAR ATMOSPHERIC CONDS ARE XPCTD TMRW...WHICH MEANS THE HEAT AND
HUMIDITY WILL BE JUST AS DANGEROUS AS TODAY. WILL AGAIN LOOK FOR
HIGHS IN THE UPPER 90S TO ARND 100 WELL INLAND AND MID 90S NEAR THE
COAST...ALONG WITH MID TO UPR 70S DEWPTS. THEREFORE...WILL ISSUE
ANOTHER EXCESSIVE HEAT WARNING AND HEAT ADVISORY FOR TOMORROW FOR
THE SAME AREAS THAT HAD THEM TODAY. WILL ALSO MAINTAIN SLGT CHC POPS
TMRW AS A WEAK UPR LVL DISTURBANCE LOOKS TO APCH THE AREA AND CREATE
A BIT BETTER SHWR/TSTM COVERAGE THAN TDA.
&&
.LONG TERM /FRIDAY THROUGH WEDNESDAY/...MEDIUM RANGE GUIDANCE
REMAINS IN GOOD AGREEMENT WITH SFC AND UPPER LEVEL FEATURES THROUGH
THE EXTENDED PERIOD THIS AFTERNOON. UPPER RIDGING WILL BREAK FRI AND
OVER THE WEEKEND...ALLOWING A WEAK FRONTAL BOUNDARY TO APPROACH THE
REGION FROM THE NORTHWEST. THIS FRONTAL BOUNDARY WILL DISSIPATE BY
LATE IN THE WEEKEND...AS SFC RIDGING BEGINS TO BUILD WESTWARD INTO
THE AREA. H5 HEIGHTS BEGIN TO RISE ACROSS THE AREA MON...BEFORE NEXT
SHORTWAVE TROUGH APPROACHES THE REGION BY MID WEEK...ALLOWING
ANOTHER FRONTAL BOUNDARY TO SAG SOUTHEASTWARD TOWARD THE FORECAST
AREA. AS FOR SENSIBLE WEATHER...WILL CONTINUE TO MENTION LOW
CHC/SLGT CHC POPS THROUGH THE EXTENDED...FOR MAINLY
AFTERNOON/EVENING CONVECTION. WILL LIKELY NEED ANOTHER HEAT ADVISORY
FRI...WITH HEAT INDICES IN THE 105 TO 110 DEGREE RANGE. EXPECT SOME
RELIEF FOR THE WEEKEND AND FOR THE FIRST HALF OF THE UPCOMING WORK
WEEK...WITH HEAT INDICES FALLING INTO THE 100 TO 105 DEGREE RANGE.
TEMPERATURES ARE EXPECTED TO RUN SLIGHTLY ABOVE CLIMO THROUGH THE
EXTENDED PERIOD.
&&
.MARINE...SPRAWLING SFC BERMUDA HIGH PRES XTNDG WWD OVR THE CHS
COASTAL WATERS WILL KEEP CONDS IN CHECK THRU THU NIGHT. WITH WEAK
SFC TROF INLAND...PRES GRAD OVR THE WATERS WILL BE MODEST AT BEST
AND WILL KEEP SPEEDS AOB 15 KT. SIMILARLY...WAVE HEIGHTS WILL REMAIN
AOB 4 FT.
FAIRLY TRANQUIL WEATHER TO CONTINUE DURING THE EXTENDED PORTION OF
THE MARINE FORECAST FRI THROUGH MON. A WEAK FRONTAL BOUNDARY WILL
TRY TO APPROACH THE AREA FROM THE NORTHWEST FRI. THIS FRONTAL
BOUNDARY WILL DISSIPATE NORTH OF THE WATERS THIS WEEKEND...WITH
ATLANTIC HIGH PRESSURE GETTING RE-ESTABLISHED BY EARLY NEXT WEEK.
WINDS ARE EXPECTED TO REMAIN AOB 15 KT...WITH SEAS AOB 4 FT FRI
THROUGH MON.
&&
.AVIATION...VFR CONDS WILL CONTINUE TO BE THE RULE AT BOTH TAF SITES
BUT AM STILL CONCERNED ABOUT VSBY RESTRICTION DUE TO HAZE. SEVERAL
LOCATIONS ARND THE AREA HAVE DROPPED TO 6SM SO HAVE INCLUDED SAME AT
BOTH KSAV AND KCHS THRU THE REST OF THE DAYLIGHT HRS TDA. SCT MIDLVL
CLOUDS WILL THIN OUT AND DISSIPATE THIS EVE AND TNGT...THEN POP UP
AGAIN TMRW AFTN. AS FOR PRECIP...RATHER ISOLD NATURE PREVENTS
MENTION IN THE 02/18Z TAFS BUT WILL MONITOR AND AMEND IF NEEDED.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...EXCESSIVE HEAT WARNING FOR GAZ101-118-119 UNTIL 8 PM WEDNESDAY.
...EXCESSIVE HEAT WARNING FOR GAZ101-118-119 FROM 11 AM THURSDAY
TO 8 PM THURSDAY.
...HEAT ADVISORY FOR GAZ087-088-099-100-114>117-137>141 UNTIL 8
PM WEDNESDAY.
...HEAT ADVISORY FOR GAZ087-088-099-100-114>117-137>141 FROM 11
AM THURSDAY TO 8 PM THURSDAY.
SC...EXCESSIVE HEAT WARNING FOR SCZ042>045-047>051 UNTIL 8 PM
WEDNESDAY.
...EXCESSIVE HEAT WARNING FOR SCZ042>045-047>051 FROM 11 AM
THURSDAY TO 8 PM THURSDAY.
...HEAT ADVISORY FOR SCZ040 UNTIL 8 PM WEDNESDAY.
...HEAT ADVISORY FOR SCZ040 FROM 11 AM THURSDAY TO 8 PM THURSDAY.
MARINE...NONE.
&&
JPC/JRJHazardous weather outlook, Aug 2, 3:20 PM EDT, 1 hour 44 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHARLESTON SC 320 PM EDT WED AUG 2 2006 AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040- 042>045-047>051-031000- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- 320 PM EDT WED AUG 2 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS FROM THE SOUTH SANTEE RIVER SOUTH CAROLINA TO ALTAMAHA SOUND GEORGIA. .DAY ONE...TODAY AND TONIGHT. .EXCESSIVE HEAT...HOT TEMPERATURES AND HIGH HUMIDITY WILL PRODUCE HEAT INDICES RANGING FROM 105 TO 115 DEGREES TODAY. AN EXCESSIVE HEAT WARNING IS IN EFFECT FOR COASTAL SECTIONS OF SOUTH CAROLINA AND GEORGIA FROM CHATHAM COUNTY NORTHEAST...IN EFFECT FROM 11 AM TO 8 PM. A HEAT ADVISORY IS IN EFFECT FOR THE REST OF THE AREA...MAINLY INLAND SECTIONS OF SOUTH CAROLINA AND MOST OF SOUTHEAST GEORGIA FOR THE SAME TIME PERIOD. REFER TO THE LATEST NON-PRECIPITATION PRODUCT FOR ADDITIONAL DETAILS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. .EXCESSIVE HEAT...HOT TEMPERATURES AND HIGH HUMIDITY WILL PRODUCE HEAT INDICES RANGING FROM 105 TO 115 DEGREES THURSDAY. AN EXCESSIVE HEAT WARNING HAS BEEN ISSUED FOR COASTAL SECTIONS OF SOUTH CAROLINA AND GEORGIA FROM CHATHAM COUNTY NORTHEAST...IN EFFECT FROM 11 AM TO 8 PM. A HEAT ADVISORY HAS BEEN ISSUED FOR THE REST OF THE AREA... MAINLY INLAND SECTIONS OF SOUTH CAROLINA AND MOST OF SOUTHEAST GEORGIA FOR THE SAME TIME PERIOD. REFER TO THE LATEST NON-PRECIPITATION PRODUCT FOR ADDITIONAL DETAILS. HEAT ADVISORIES MAY BE NEEDED FRIDAY AND SATURDAY FOR HEAT INDICES OF 105 TO 110. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT EXPECTED TODAY OR TONIGHT. JPC
In the hours before
Special weather statement, Aug 2, 4:26 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 426 PM EDT WED AUG 2 2006 SCZ048-022150- BEAUFORT- 426 PM EDT WED AUG 2 2006 ...STRONG THUNDERSTORMS WILL IMPACT BEAUFORT COUNTY THROUGH 500 PM EDT... AT 426 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A NEARLY STATIONARY STRONG THUNDERSTORM CENTERED JUST EAST OF LAUREL BAY. THE STORM WILL AFFECT AREAS IN AND AROUND...LAUREL BAY AND BURTON THROUGH 500 PM EDT. GUSTY WINDS TO 40 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES CAN BE EXPECTED.
Special weather statement, Aug 2, 4:26 PM EDT, 38 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED UGC EXPIRATION TIME NATIONAL WEATHER SERVICE CHARLESTON SC 426 PM EDT WED AUG 2 2006 SCZ048-022050- BEAUFORT- 426 PM EDT WED AUG 2 2006 ...STRONG THUNDERSTORMS WILL IMPACT BEAUFORT COUNTY THROUGH 500 PM EDT... AT 426 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A NEARLY STATIONARY STRONG THUNDERSTORM CENTERED JUST EAST OF LAUREL BAY. THE STORM WILL AFFECT AREAS IN AND AROUND...LAUREL BAY AND BURTON THROUGH 500 PM EDT. GUSTY WINDS TO 40 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES CAN BE EXPECTED.
Special weather statement, Aug 2, 4:53 PM EDT, 11 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 453 PM EDT WED AUG 2 2006 SCZ043-022130- INLAND COLLETON- 453 PM EDT WED AUG 2 2006 ...STRONG THUNDERSTORMS WILL IMPACT COLLETON COUNTY THROUGH 530 PM EDT... AT 453 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A NEARLY STATIONARY STRONG THUNDERSTORM CENTERED OVER ASHEPOO...OR ABOUT 13 MILES SOUTHEAST OF WALTERBORO. THIS WILL AFFECT AREAS IN AND AROUND...ASHEPOO AND GREEN POND THROUGH 530 PM EDT. THIS INCLUDES HIGHWAY 17. GUSTY WINDS TO 40 MPH AND OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES CAN BE EXPECTED.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 2, 4:26 AM EDT | Excessive Heat Warning | CHS | Effingham | 16 hr |
| Aug 2, 4:26 AM EDT | Heat Advisory | CHS | Bulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more | 16 hr |
| Aug 2, 3:51 PM EDT | Excessive Heat Warning | CHS | Effingham | 28 hr |
| Aug 2, 3:51 PM EDT | Heat Advisory | CHS | Bulloch, Candler, Effingham, Evans, Jenkins, Long and 2 more | 28 hr |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.